Georgia, 2001Lightning Strike in Georgia, July 3, 2001
July 3, 2001 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT TUE JUL 3 2001
AS PREVIEWED THIS MORNING...LIGHTER THAN EXPECTED WIND FLOW AND
SHIFT TO SEA BREEZE TYPE 1 (LGT AND VRBL) INSTEAD OF PROGGED TYPE 6
(LGT SE) DELAYED ONSET OF SEA BREEZE UNTIL AFTER MIDDAY AND FOCUSED
CONVECTION ACROSS SE BIG BEND RATHER THAN PANHANDLE COAST. SEA
BREEZE HAVING A TOUGH TIME MOVING INLAND. OTHERWISE MOST SUNNY
SKIES PREVAIL. STILL HAVE TO WATCH SEA BREEZE INTERACTION WITH
OUTFLOW FROM FRONTAL BOUNDARY ACROSS NCNTRL GA WHICH CUD SPARK SOME
LATE AFTERNOON AND EVENING CONVECTION.
DISCUSSION:
UPPER RIDGE REMAINS CENTERED NEAR UTAH. DOWNSTREAM...STRONG UPPER
LOW TO CONTINUE DIG SEWD ACROSS ONTARIO INTO TOMORROW HELPING TO
AMPLIFY LONG WAVE DOWN THE SE COAST. MEANWHILE UPPER TROP LOW (TUTT)
ACROSS BAHAMAS WILL CONTINUE WWD TOWARDS SRN/CNTRL FLA BUT UPPER
RIDGE SUPPRESSES ACROSS SE CONUS IN RESPONSE TO DIGGING TROF AND
THIS SHOULD SLOW TUTT PROGRESS AND PREVENT IT FROM AFFECTG LOCAL
AREA. FOR TOMORROW WE SHUD BE ON THE SUBSIDENCE SIDE OF TUTT
ALLOWING SOME UPPER TO MID LEVEL DRYING TO RETARD AFTERNOON
CONVECTION. AT LOWER LEVELS 1000-700 MB STEERING FLOW SUGGESTS A
BLEND OF TYPE 1 (LGT AND VRBL) AND TYPE 8 (LGT NW) WHICH FOCUSES
CONVECTION ACROSS SE BIG BEND WITH ALA/GA ZONES DRIEST.
ON THURSDAY...UPPER TROF DIGS OVER SE STATES AND HELPS NEXT FRONT
EGE CLOSER TO LOCAL AREA. IN RESPONSE SURFACE RIDGE ACROSS LOCAL
AREA SAGS SWD AND LOCAL FLOW BECOMES MORE SWLY. TYPE 1 SEA BREEZE
AGAIN PREVAILS WITH SE BIG BEND AGAIN FAVORED. THIS SHUD HELP WEAKEN
FRONTAL BOUNDARY ALTHO OUTFLOW-SEA BREEZE CLASH POTENTIAL HIGHER
THAN ON WED.
FORECAST: WILL KEEP 20 PCT EVENING POPS 1ST PD AS STILL KEEPING AN
EYE ON OUTFLOW BOUNDARY CLASHES. TOMORROW...POPS 30 PCT FLORIDA TO
40 PCT ALA/GA AND 40 PCT ALL SITES ON THURSDAY. MODELS IN VERY GOOD
TEMP AGREEMENT THRU PERIOD AND NUMBERS WILL REFLECT A BLEND OF
BOTH.
EXTENDED:AS SURFACE RIDGE SAGS FARTHER SWD AND NEXT BOUNDARY
APPROACHES...LOCAL FLOW BECOMES MORE SW/W AND BOUNDARY STALLS AND
EVENTUALLY WASHES OUT. PROVIDING FOCUSING MECHANISM THRU WEEKEND
ESPECIALLY FOR NRN HALF CWA. THICKNESS CHARTS SHOW HEIGHT RISES
ACROSS CWA LEAD TO TEMPS TO THE MID 90S.
MARINE:WINDS AND SEAS TO REMAIN WELL BELOW SCEC CRITERIA WITH
VEERING OF WINDS FROM SE TO W/SW PER ABOVE SCENARIOS.
FIRE WX:NO CONCERNS.
PRELIMINARY NUMBERS...
TLH 072/093 072/092 2424
PFN 076/088 075/087 2424
DHN 073/090 072/090 2322
ABY 073/091 073/090 2323
VLD 072/093 072/091 2324
.TLH...
AL...NONE.
GA...NONE.
FL...NONE.
BLOCK
In the hours before
Special weather statement, Jul 3, 2:16 PM EST, 3 hours 49 minutes before
FLZ017-018-027-031945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 PM EDT TUE JUL 3 2001
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER FAR SOUTHEAST LEON COUNTY NEAR WOODVILLE
MOVING SLOWLY NORTH AT 10 MPH OR LESS. NEW THUNDERSTORMS ARE
EXPECTED TO DEVELOP NORTHWEST INTO TALLAHASSEE BY 4 PM EDT.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...PEA
SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY DOWNPOURS WHICH MAY CAUSE FLOODING OF SOME STREETS AND LOW
LYING AREAS.
TJT
Special weather statement, Jul 3, 4:01 PM EST, 2 hours 4 minutes before
FLZ016-017-026-032130-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
501 PM EDT TUE JUL 3 2001
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN WESTERN GADSDEN COUNTY WEST OF QUINCY MOVING
NORTH AT 10 MPH OR LESS.
MAINLY BEFORE 520 PM...THIS STORM WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
TJT
Local storm report, Jul 3, 4:49 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT TUE JUL 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM SAWDUST FL 1.5 INCH HAIL
07/03/01 GADSDEN REPORTED BY OFF-DUTY
FIRE OFFICIAL.
0500 PM SAWDUST FL WIND DAMAGE
07/03/01 GADSDEN NUMEROUS TREES DOWN.
REPORTED BY OFF-DUTY
FIRE OFFICIAL.Local storm report, Jul 3, 5:12 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT TUE JUL 03 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 5 SW QUINCY FL 1.5 INCH HAIL
07/03/01 GADSDEN REPORTED BY OFF-DUTY
FIRE OFFICIAL IN
SAWDUST.
0500 PM 5 SW QUINCY FL WIND DAMAGE
07/03/01 GADSDEN NUMEROUS TREES DOWN.
REPORTED BY SAME
OFF-DUTY FIRE
x OFFICIAL.Lightning, Mitchell
- When
- July 3, 6:05 PM EST
- Where
- Mitchell County, Camilla
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.225, -84.194 (the zone’s center; the record gives no point)
Lightning struck the 911 tower and knocked out communications for several hours. Reported by the Mitchell County EMA.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 3, 2001$601,000 · 4 in hail · 23 events
- Flash Flood in North Carolina, July 3, 20012 injured · $100,000 · 1 event
- Lightning Strike in Louisiana, July 3, 2001$110,000 · 1 event
- Lightning Strike in North Carolina, July 3, 2001$100,000 · 1 event
- Hail and Damaging Wind in Wisconsin, July 3, 2001$50,000 · 56 kt wind · 3 events
- Lightning Strike in South Carolina, July 3, 2001$50,000 · 1 event
- Hail in Wyoming, July 3, 2001$50,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Missouri, July 3, 2001$5,000 · 1.75 in hail · 30 events
- Damaging Wind in California, July 3, 2001$30,000 · 63 kt wind · 1 event
- Damaging Wind in Illinois, July 3, 2001$25,000 · 50 kt wind · 1 event
- Lightning Strike in North Carolina, July 3, 2001$15,000 · 1 event
- Damaging Wind in Florida, July 3, 2001$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256693.